Risk increase following meds change? - Care Community

Care Community

5,457 members2,066 posts

Risk increase following meds change?

AliceWSM profile image

Condition: Atrial Fibrillation + unstable Angina; has bare metal stents; aged 94. Long-term NOAC Apixaban+Aspirin was recommended by hospital Consultant after serious angina attack. Before A+A, prescription was for Clopidogrel+Aspirin. GP stopped A+A and now prescibes only Clopidogrel.

How would this affect risk level for AF / Angina / Stroke? Thanks for any advice!

4 Replies
sassy59 profile image
sassy59Ambassador

Hi Alice, you need to have a good talk with the GP to ascertain the risk level of stopping the drugs. Please let us know how things go. Xxx

Post your question on one of the AF forums where members are knowledgable about meds.

Callendersgal profile image
CallendersgalAdministrator

Hi Alice,Thanks for your question but I wonder whether it mightn't get more responses in the Arrhythmia groups on HU? I'm also not sure whether you are asking for yourself or as the carer of someone with this condition. But in any case the Care Community might not be the best one for specific advice on this.

However, as someone who has AF myself, I'd say this is quite a complex question you've asked us anyway, and it might be better answered by medical professionals. The very best person would be the one who has changed the medications, and as sassy59 so wisely suggested, a GP would be a good choice, as he or she will have easy access to the hospital consultant, and/or the case notes, which will give some indication as to why the change was felt to be necessary. I do know that Apixaban isn't generally speaking a recommended drug for anyone over the age of 75.

I hope you can find the answers you are seeking and very best wishes.

Many thanks for your reply. The hospital prescribed Apixaban when patient was 94! I'll look up age-related prescribing for it.

You may also like...